MAUDE Adverse Event Report: BIOSPHERE MEDICAL SA EMBOSPHERE MICROSPHERES; EMBOSPHERES

BIOSPHERE MEDICAL SA EMBOSPHERE MICROSPHERES; EMBOSPHERES
Model Number 00884450116715
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.
 
Event or Problem Description
The account alleges that a tumor embolization was performed using embolic devices within the middle meningeal artery 2 days before scheduled craniotomy surgery.Later on a craniotomy involving the contralateral side was performed, followed by rumor resection (simpson grade, ii).Dural defects were closed with duragen.Pathological diagnosis was transitional meningioma (who grade, i).No new neurological symptoms appeared, but sensory disturbance and paresis in the left upper and lower extremities developed 8 days after surgery.Mri showed cerebral infarction in the right parietal lobe.Cerebral venous thrombosis (cvt) was suspected, and drip infusion of heparin was started.Twelve hours later, however, seizures occurred on the left side of the body, and movement disorder (manual muscle testing, 2/5) and sensory disturbance on the left side of the body, left unilateral spatial neglect and apraxia developed.Mri showed that the infarct area in the right temporal lobe had become hemorrhagic, and magnetic resonance venography (mrv) revealed stenosis of the superior sagittal sinus just beneath the site of craniotomy.Superior sagittal sinus thrombosis was thus diagnosed.Drip infusion of heparin at 10000-12000 units/day was started, and then switched to direct oral anticoagulant (doac) therapy 1 week later.Blood testing showed no thrombotic predisposition.Mrv performed 3 weeks later showed recanalization of the superior sagittal sinus.The patient was transferred to another hospital with persisting left hemiplegia and sensory disturbance (modified rankin scale, grade 3) one and a half months after surgery.

Brand Name
EMBOSPHERE MICROSPHERES
Common Device Name
EMBOSPHERES
Manufacturer (Section D)
BIOSPHERE MEDICAL SA
parc des nations-383
rue de la belle etoile
zi paris nord ii, roissy en 95700
FR  95700
MDR Report Key12013323
Report Number9615728-2021-00037
Device Sequence Number19659175
Product Code NAJ
UDI-Device Identifier00884450116715
UDI-Public00884450116715
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021397
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00884450116715
Device Catalogue NumberEMBOSPHERE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Initial Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR